Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 63, NWS Louisville, KY

May 22, 2013Clark County, Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2013, 7:02 PM EDT for Clark County, Madison County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 7:02 PM EDT (23:02 UTC)
Expired
May 22, 2013, 7:35 PM EDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 7:27 PM EDTHAIL 0.53 Nne Richmond, KYHALF-INCH HAIL IN THE REDHOUSE ROAD AREA OF RICHMOND. LASTED ONLY A MINUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WUUS53 KLMK 222302
SVRLMK
KYC049-151-222335-
/O.NEW.KLMK.SV.W.0063.130522T2302Z-130522T2335Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 735 PM EDT

* AT 659 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 9 MILES SOUTHEAST OF VETERANS PARK TO RICHMOND
  TO 8 MILES EAST OF LANCASTER...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RICHMOND...WINCHESTER...ARLINGTON...HILLCREST...LOCUST GROVE...
  REDHOUSE...CALEAST...HOOTENTOWN...LISLETOWN...FORD...PROVIDENCE...
  JACKSON FERRY...ELKIN...FOREST GROVE...UNION CITY...FLANAGAN...
  OLIVERS...DOYLESVILLE...LYNDALE AND REEDS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3783 8400 3784 8405 3782 8407 3783 8410
      3781 8407 3778 8410 3777 8408 3775 8407
      3765 8444 3776 8448 3784 8446 3787 8442
      3784 8439 3785 8437 3790 8438 3788 8435
      3793 8433 3807 8405 3793 8396
TIME...MOT...LOC 2302Z 245DEG 36KT 3788 8436 3777 8432
          3767 8440

HAIL...1.00IN
WIND...60MPH

$$

RJS
2 follow-up statements
645 
WWUS53 KLMK 222313
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM EDT WED MAY 22 2013

KYC049-151-222335-
/O.CON.KLMK.SV.W.0063.000000T0000Z-130522T2335Z/
MADISON KY-CLARK KY-
713 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK AND
NORTHEASTERN MADISON COUNTIES UNTIL 735 PM EDT...

AT 710 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF WINCHESTER TO 5 MILES
NORTHEAST OF RICHMOND TO RICHMOND...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...ELKIN...FOREST GROVE...UNION CITY...FLANAGAN...
OLIVERS...DOYLESVILLE...LYNDALE...REEDS CROSSING...HUNT...PINCHEM...
HAGGARD...BLOOMINGDALE...COTTON BRANCH...MOBERLY...FRANKLIN...
ELLISTON...AGAWAM...RUCKERVILLE AND MINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3791 8399 3783 8400 3784 8405 3782 8407
      3784 8409 3783 8410 3781 8407 3778 8410
      3777 8408 3774 8409 3769 8431 3786 8435
      3793 8433 3807 8405 3794 8396
TIME...MOT...LOC 2313Z 245DEG 36KT 3793 8423 3782 8419
          3772 8427

HAIL...0.88IN
WIND...60MPH

$$

RJS
391 
WWUS53 KLMK 222335
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT WED MAY 22 2013

KYC049-151-222343-
/O.EXP.KLMK.SV.W.0063.000000T0000Z-130522T2335Z/
MADISON KY-CLARK KY-
735 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR CLARK AND NORTHEASTERN MADISON
COUNTIES EXPIRES AT 735 PM EDT/635 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO 
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

NO SEVERE WEATHER REPORTS HAVE BEEN RECEIVED BY THE NATIONAL WEATHER 
SERVICE FROM THE WARNED AREA.

LAT...LON 3791 8399 3783 8400 3784 8405 3782 8407
      3784 8409 3783 8410 3781 8407 3778 8410
      3777 8408 3774 8409 3769 8431 3786 8435
      3793 8433 3807 8405 3794 8396
TIME...MOT...LOC 2333Z 245DEG 36KT 3801 8400 3790 8396
          3780 8404

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:25 PM EDT, 37 minutes earlier.

Area forecast discussion, May 22, 6:25 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM EDT WED MAY 22 2013

.Forecast Update...
Issued at 615 PM EDT Wed May 22 2013

A few bands of convection have been steadily progressing northeast
through the forecast area late this afternoon, and will continue to
do so this evening. The showers and storms will begin to wane this
evening as diurnal heating ends and low-level lapse rates decrease.
Storms earlier resulted in a couple reports of penny size hail and a
few trees down in Barren County in south central Kentucky.
Otherwise, storms have been below severe limits and will remain that
way early this evening as they progress across east-central
Kentucky. Nevertheless, brief heavy rain, pea size hail, and gusty
surface winds are still possible for the next hour or so with the
strongest cells.

The last band of scattered showers and storms should represent the
end of precipitation chances for the rest of the night, with partly
cloudy skies. Given abundant low-level moisture, partial clearing,
and areas of rain this afternoon and early evening, patchy fog is
expected overnight and early Thursday morning.

&&

.Short Term (Tonight through Thursday night)...
Issued at 310 PM EDT Wed May 22 2013

Deep moisture continues to feed north through the Ohio Valley today,
as the surface cold front extends southward from low pressure over
Wisconsin through Illinois into southeast Missouri. A series of
impulses aloft will round the base of the upper trough and swing NE
through the Ohio Valley through tonight, getting sheared out as they
move through. Extensive mid-level cloud cover has kept us stable,
but showers and a few thunderstorms have blossomed over the last
hour.

Main challenge in the first few hours is severe potential, which is
looking more and more limited due to the failure to destabilize.
Will keep with the likely POP until just before sunset, but it will
be mainly showers and a few garden-variety thunderstorms.

The surface front that will move through tonight is fairly diffuse,
so we still expect decent low-level moisture to remain in place. The
main upper trough will swing through Thursday afternoon, triggering
showers and low-topped thunderstorms. With the cold pool aloft, a
few of the stronger storms over the north and east could drop some
small hail. Will taper POPs from 50 over southeast Indiana and the
Bluegrass to 30 along the Tennessee border.

After a mild and initially muggy night tonight, Thursday will begin
a period of below-normal temps. Highs will reach the lower/mid 70s,
with unseasonably chilly Thursday night mins in the upper 40s on
Thursday night.

.Long Term (Friday - Wednesday)...
Issued at 300 PM EDT Wed May 22 2013

Distinctly cooler air with low dewpoints will build in behind the
departed cold front for Friday and continue into the weekend. Even
with clearing skies, Friday will stay quite cool, with northerly
winds and highs ranging from the middle 60s to right around 70
degrees. Temperatures will slowly moderate to low and mid 70s by
Sunday, as ridging aloft edges back over the Lower Ohio Valley.
Expect lows generally in the low to mid 40s Saturday morning.

By late Saturday, ridging will take hold across the southern Plains,
with northwest flow aloft developing across the Ohio Valley. A warm
front will move northward, with moisture beginning to pool late
Sunday along and north of this boundary. Guidance suggests a
weakening area of showers and perhaps storms approaching the
forecast area from the northwest late Saturday, but believe we will
be too dry in the lower levels for any thing to survive, other than
clouds. So, temperatures Sunday morning should be several degrees
warmer with the added cloud cover closer to dawn. For Sunday, the
warm front is forecast to stretch along a line from northern
Missouri southeastward into Kentucky, and slowly shifting north
during the remainder of the extended forecast period. However, there
remains a lot of model spread with the placement of this boundary,
which makes temperatures and rain chances difficult a forecast.

Still expect isolated to scattered convection to periodically
develop along this boundary and propagate in waves southeastward.
Using an ensemble approach, it appears convection should develop
upstream and propagate southeast into our area late Sunday into
Monday morning, and another round late Monday into Tuesday morning
before rain chances shift north with the warm front.

Heights and temps aloft increase nicely through next week, with warm
southerly surface winds expected as the warm front slides north.
High temperatures ranging from the middle 70s to around 80 degrees
Monday will give way to generally middle 80s by Wednesday.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1245 PM EDT Wed May 22 2013

SW winds are well established over Kentucky, and mixing has picked
up just enough to support gusts near 20 kt at SDF. Speeds increasing
just enough at BWG and LEX, and we expect to see gusts by the valid
time of the TAFs. Mid-level clouds have been the limiting factor in
convection thus far, but we are starting to see some Cu and expect
that will continue to increase with heating.

POPs are quite high but it is still difficult to pin down when and
whether any storms will impact each terminal. At this point, will
carry VCTS from 20Z until 00Z Thursday, with prevailing VFR.
However, once storms do develop an update will likely be required to
get a better handle on actual impacts. If any storms directly affect
any of the airports, conditions will likely drop to MVFR if not IFR,
but only for a brief period.

Storms and winds will diminish this evening, but a VFR ceiling will
remain through the night. Broad frontal wind shift will give us SW
flow through the night, and then due west on Thursday with a VFR
ceiling. Upper-level impulse and associated cold pool aloft will
move ESE through the Ohio Valley on Thursday, and will likely
trigger scattered showers and even a few thunderstorms. However, the
better chances are in SDF and LEX, and will be late enough in the
day to be mainly limited to the 24-30 hour planning period in the
SDF TAF.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........TWF
Short Term.......RAS
Long Term........MJP
Aviation.........RAS
Hazardous weather outlook, May 22, 6:30 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT WED MAY 22 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-232100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
630 PM EDT WED MAY 22 2013 /530 PM CDT WED MAY 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING OVER EAST CENTRAL
KENTUCKY. THE PRIMARY HAZARD WITH THESE STORMS WILL BE BRIEF HEAVY
RAIN AND WIND GUSTS OF AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS AN UPPER LEVEL
DISTURBANCE MOVES THROUGH. BRIEF HEAVY RAINFALL...LOCALIZED
GUSTY WINDS...AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER
CELLS.

THUNDERSTORMS MAY DROP INTO THE REGION FROM THE NORTHWEST MONDAY
AND AGAIN TUESDAY AS A FEW UPPER-LEVEL DISTURBANCES MOVE ACROSS
THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

RAS/MJP/TWF

In the hours before

Special weather statement, May 22, 5:38 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM EDT WED MAY 22 2013

KYZ054-055-064>066-076-077-222210-
ADAIR KY-BOYLE KY-CASEY KY-GREEN KY-MARION KY-METCALFE KY-TAYLOR KY-
538 PM EDT WED MAY 22 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
LEBANON TO EDMONTON...AND MOVING NORTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  EDMONTON...
  COLUMBIA...
  CAMPBELLSVILLE...
  GRAVEL SWITCH AND ALICETON...
  BRUMFIELD AND MILLTOWN...
  MITCHELLSBURG AND YUMA...
  NEEDMORE AND BASS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3691 8571 3755 8517 3772 8478 3772 8476
      3771 8475 3710 8523
TIME...MOT...LOC 2138Z 235DEG 37KT 3751 8511 3704 8555

RJS
Local storm report, May 22, 5:43 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     6 W GLASGOW             37.00N  86.03W
05/22/2013                   BARREN             KY   LAW ENFORCEMENT

            FEW TREES DOWN ON NEW BOLWING GREEN ROAD.

0440 PM     HAIL             3 S GLASGOW             36.96N  85.92W
05/22/2013  E0.75 INCH       BARREN             KY   BROADCAST MEDIA

&&

EVENT NUMBER LMK1300217 LMK1300218

SZAPPANOS
Special weather statement, May 22, 5:54 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT WED MAY 22 2013

KYZ029>031-222225-
BULLITT KY-JEFFERSON KY-OLDHAM KY-
554 PM EDT WED MAY 22 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. MATTHEWS TO
SHEPHERDSVILLE...AND MOVING NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES DURING THE
AFTERNOON RUSH...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  OKOLONA...
  LYNDON...
  JEFFERSONTOWN...
  ORCHARD GRASS HILLS AND HEBRON ESTATES...
  BROWNSBORO AND PARK LAKE...
  BUCKNER AND DEMPLYTOWN...
  FISHERVILLE AND CENTERFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3846 8535 3842 8533 3831 8538 3829 8541
      3830 8542 3830 8545 3829 8546 3826 8541
      3823 8541 3812 8545 3793 8585 3829 8570
      3832 8566 3849 8531
TIME...MOT...LOC 2154Z 241DEG 31KT 3830 8559 3804 8571

RJS
Special weather statement, May 22, 5:56 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
556 PM EDT WED MAY 22 2013

KYZ046-047-222225-
MERCER KY-WASHINGTON KY-
556 PM EDT WED MAY 22 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF HARRODSBURG...AND MOVING EAST AT
25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TERRAPIN AND BOHON...
  MAYO AND JACKSON...
  TALMAGE AND VANARSDELL...
  EBENEZER AND BRAXTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3777 8508 3788 8509 3789 8501 3791 8498
      3796 8480 3795 8482 3794 8480 3791 8483
      3791 8480 3789 8480 3791 8478 3790 8478
      3787 8476 3785 8477 3785 8475 3780 8472
TIME...MOT...LOC 2156Z 251DEG 21KT 3783 8500

RJS
Special weather statement, May 22, 6:12 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT WED MAY 22 2013

KYZ047-055-056-066-067-077-222240-
ADAIR KY-BOYLE KY-CASEY KY-GARRARD KY-LINCOLN KY-MERCER KY-
612 PM EDT WED MAY 22 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF HARRODSBURG TO 11 MILES NORTH OF LIBERTY TO 12 MILES SOUTHEAST OF
CAMPBELLSVILLE TO 8 MILES SOUTHWEST OF COLUMBIA...AND MOVING
NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  STANFORD...
  LANCASTER...
  HARRODSBURG...
  DANVILLE...
  NEEDMORE AND PURDY...
  RIVERVIEW ESTATES AND STUART POWELL FIELD AIRPORT...
  BURGIN AND STRINGTOWN...
  MARKSBURY AND BONEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3700 8548 3712 8539 3727 8519 3746 8499
      3770 8502 3783 8468 3779 8468 3779 8465
      3781 8466 3762 8455 3742 8471 3717 8503
      3718 8504 3714 8508 3697 8546
TIME...MOT...LOC 2212Z 246DEG 31KT 3767 8496 3750 8489
          3726 8511 3703 8537

RJS
Special weather statement, May 22, 6:32 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT WED MAY 22 2013

KYZ047>049-055>057-067-222305-
BOYLE KY-CLARK KY-GARRARD KY-JESSAMINE KY-LINCOLN KY-MADISON
KY-MERCER KY-
632 PM EDT WED MAY 22 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
HARRODSBURG TO DANVILLE TO 8 MILES NORTHEAST OF LIBERTY...AND MOVING
EAST AT 40 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  STANFORD...
  RICHMOND...
  LANCASTER...
  DANVILLE...
  THREE FORKS AND PINK...
  POLLARD AND MOUNT LEBANON...
  CUZICK AND WALNUT FLAT...
  VALLEY VIEW AND RUTHTON...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3775 8420 3753 8431 3752 8435 3747 8437
      3748 8444 3743 8446 3739 8479 3741 8483
      3759 8478 3779 8477 3787 8444 3785 8443
      3787 8441 3784 8439 3785 8437 3789 8437
      3788 8435 3793 8419
TIME...MOT...LOC 2233Z 251DEG 34KT 3776 8466 3763 8466
          3741 8476

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:37 PM EDTSpecial Weather StatementLMKBarren28 min
May 22, 3:54 PM EDTSevere Thunderstorm WarningLMKBarren, Hart31 min
May 22, 4:22 PM EDTSpecial Weather StatementLMKGreen28 min
May 22, 4:34 PM EDTSevere Thunderstorm WarningLMKBarren31 min
May 22, 4:58 PM EDTSpecial Weather StatementLMKTaylor32 min
May 22, 5:08 PM EDTSpecial Weather StatementLMKMetcalfe22 min
May 22, 5:14 PM EDTSevere Thunderstorm WarningLMKGreen, Taylor31 min
May 22, 5:38 PM EDTSpecial Weather StatementLMKAdair, Boyle, Metcalfe32 min
May 22, 5:54 PM EDTSpecial Weather StatementLMKJefferson, Oldham31 min
May 22, 5:56 PM EDTSpecial Weather StatementLMKMercer29 min
May 22, 6:12 PM EDTSpecial Weather StatementLMKAdair, Boyle, Casey28 min
May 22, 6:32 PM EDTSpecial Weather StatementLMKGarrard, Lincoln, Madison33 min
May 22, 7:15 PM EDTSpecial Weather StatementLMKMadison30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.